Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Local Jordan $^*$-Derivations
of Standard Operator Algebras


Authors: Lajos Molnár and Peter Semrl
Journal: Proc. Amer. Math. Soc. 125 (1997), 447-454
MSC (1991): Primary 47B47, 47D25
DOI: https://doi.org/10.1090/S0002-9939-97-03594-6
MathSciNet review: 1350958
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that on standard operator algebras every local Jordan $^*$-derivation is a Jordan $^*$-derivation.


References [Enhancements On Off] (What's this?)

  • [1] M. Bre\v{s}ar and P. \v{S}emrl, Mappings which preserve idempotents, local automorphisms and local derivations, Canad. J. Math. 45 (1993), 483-496. MR 94k:47054
  • [2] M. Bre\v{s}ar and P. \v{S}emrl, On local automorphisms and mappings that preserve idempotents, Studia Math. 113 (1995), 101-108.
  • [3] P.R. Chernoff, Representations, automorphisms and derivations of some operator algebras, J. Funct. Anal. 12 (1973), 275-289. MR 50:2934
  • [4] I.N. Herstein, Jordan derivations of prime rings, Proc. Amer. Math. Soc. 8 (1957), 1104-1110. MR 20:2362
  • [5] B.E. Johnson and A.M. Sinclair, Continuity of derivations and a problem of Kaplansky, Amer. J. Math. 90 (1968), 1067-1073. MR 39:776
  • [6] R.V. Kadison, Local derivations, J. Algebra 130 (1990), 494-509. MR 91f:46092
  • [7] I. Kaplansky, Ring isomorphisms of Banach algebras, Canad. J. Math. 6 (1954), 374-381. MR 16:49e
  • [8] D.R. Larson and A.R. Sourour, Local derivations and local automorphisms of $B(X)$, Proc. Sympos. Pure Math. 51. MR 91k:47106
  • [9] L. Molnár, Locally inner derivations of standard operator algebras, Math. Bohem. 121 (1996), 1-7.
  • [10] P. \v{S}emrl, Quadratic functionals and Jordan *-derivations, Studia Math. 97 (1991), 157-165. MR 92d:46139
  • [11] P. \v{S}emrl, Quadratic and quasi-quadratic functionals, Proc. Amer. Math. Soc. 119 (1993), 1105-1113. MR 94a:15045
  • [12] P. \v{S}emrl, Jordan *-derivations of standard operator algebras, Proc. Amer. Math. Soc. 120 (1994), 515-518. MR 94d:46066

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47B47, 47D25

Retrieve articles in all journals with MSC (1991): 47B47, 47D25


Additional Information

Lajos Molnár
Affiliation: Institute of Mathematics, Lajos Kossuth University, H-4010 Debrecen, P.O.Box 12, Hungary
Email: molnarl@math.klte.hu

Peter Semrl
Affiliation: Faculty of Technical Sciences, University of Maribor, Smetanova 17, P.O.Box 224, 62000 Maribor, Slovenia
Email: peter.semrl@uni-lj.si

DOI: https://doi.org/10.1090/S0002-9939-97-03594-6
Keywords: Standard operator algebra, Jordan $^*$-derivation, local Jordan $^*$-derivation
Received by editor(s): August 4, 1995
Additional Notes: The first author was partially supported by the Hungarian National Research Science Foundation, and the second author was supported by a grant from the Ministry of Science and Technology of Slovenia
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society